Arkansas, 2008Damaging Wind in Arkansas, June 22, 2008
June 22, 2008 · NWS TSA · 1 event in 1 county or zone
An isolated severe thunderstorm occurred during the late morning hours in northwest Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred during the late morning hours in northwest Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 22, 9:43 AM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 22, 9:43 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1043 AM CDT SUN JUN 22 2008
.DISCUSSION...
REMNANTS OF A THUNDERSTORM COMPLEX CURRENTLY MOVING
ACROSS EXTREME NORTHEAST OKLAHOMA AND INTO NORTHWEST
ARKANSAS THIS MORNING. AN OUTFLOW BOUNDARY ASSOCIATED
WITH THIS DECAYING COMPLEX IS CURRENTLY NEAR A KBVO-KSLG
LINE. THESE THUNDERSTORMS ARE EXPECTED TO DISSIPATE
WITHIN THE NEXT COUPLE OF HOURS. HOWEVER...ADDITIONAL
THUNDERSTORMS WILL BE POSSIBLE ALONG THE OUTFLOW
BOUNDARY AS TEMPERATURES CLIMB INTO THE MID 80S
TO LOWER 90S ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME
SEVERE WITH CAPE VALUES APPROACHING 300O J/KG. THE MAIN CONCERN WILL
DOWNBURST THUNDERSTORM WINDS OF AROUND 70 MPH. THIS ACTIVITY IS
EXPECTED TO DIMINISH AFTER SUNSET.
ANOTHER ROUND OF THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT
ACROSS THE AREA AS THUNDERSTORMS DEVELOP OVER KANSAS LATE
THIS AFTERNOON AND EVENING AND FORM INTO AN MCS OVERNIGHT
AS THE LOW LEVEL JET INTENSIFIES. SOME OF THESE THUNDERSTORMS
COULD BE SEVERE AS WELL WITH LARGE HAIL AND DAMAGING WINDS A
CONCERN.
HAVE MADE SOME CHANGES TO THE POPS...SKY...TEMP...AND QPF
GRIDS FOR THIS AFTERNOON TO REFLECT CURRENT TRENDS AND
THE LATEST MODEL DATA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 93 69 87 69 / 30 30 20 10
FSM 92 65 87 66 / 30 20 30 10
MLC 93 65 89 70 / 20 20 20 0
BVO 93 65 87 66 / 20 40 30 20
FYV 87 60 81 63 / 40 40 60 10
BYV 85 63 82 63 / 40 40 60 10
MKO 90 65 87 67 / 30 30 20 10
MIO 86 64 85 66 / 20 50 50 20
F10 91 65 87 69 / 20 20 20 10
HHW 93 65 93 69 / 10 10 10 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM...10
LONG TERM....15
Hazardous weather outlook, Jun 22, 7:12 AM CST, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
812 AM CDT SUN JUN 22 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
812 AM CDT SUN JUN 22 2008
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...MAINLY NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
A DECAYING THUNDERSTORM COMPLEX WILL MOVE INTO PORTIONS OF
NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING.
THIS ACTIVITY IS EXPECTED TO DIMINISH BY LATE MORNING.
ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON IN THE VICINITY OF ANY OUTFLOW BOUNDARIES AS
DAYTIME HEATING DESTABILIZES THE AIRMASS. THE STORMS
COULD BECOME SEVERE WITH LARGE HAIL AND STRONG GUSTY WINDS
THE MAIN CONCERN.
HOWEVER...THE BEST CHANCES OF WIDESPREAD SHOWERS AND THUNDERSTORMS
WILL OCCUR TONIGHT AS A DEVELOPING LOW LEVEL JET IMPINGES ON A
WEAK SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS. THE STORMS THAT
RESULT WILL LIKELY TRACK SOUTHEAST INTO NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS. SEVERE WEATHER WILL AGAIN BE POSSIBLE AS SHEAR
WILL INCREASE AND SUFFICIENT ELEVATED INSTABILITY WILL BE IN PLACE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY THROUGH SATURDAY...THUNDERSTORM POTENTIAL.
EXTENDED DISCUSSION...
THUNDERSTORMS WILL LIKELY BE ONGOING MONDAY MORNING. SEVERE
THUNDERSTORMS WILL STILL BE POSSIBLE.
AFTER MONDAY MORNING...SMALL CHANCES OF THUNDERSTORMS REMAIN
IN THE FORECAST FOR PARTS OF THE AREA THROUGHOUT THE UPCOMING
WEEK. AN UNSETTLED UPPER PATTERN AND STRONG SURFACE HEATING
WILL DRIVE ANY STORMS THAT FORM.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.
In the hours before
Special weather statement, Jun 22, 10:40 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1140 AM CDT SUN JUN 22 2008
ARZ010-019-221745-
CRAWFORD AR-WASHINGTON AR-
1140 AM CDT SUN JUN 22 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1245 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
WESTERN WASHINGTON AND NORTHWESTERN CRAWFORD
AT 1140 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
RHEA...MOVING SOUTH AT 22 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...UNIONTOWN...ODELL...LINCOLN...PRAIRIE
GROVE...BLACKBURN...HOGEYE...STRICKLER...MORROW...CLYDE...CANEHILL...
SUMMERS...RHEA...VINEY GROVE...CINCINNATI...WEDINGTON...
MOUNTAINBURG...CEDARVILLE...NATURAL DAM AND LEE CREEK.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3557 9414 3553 9445 3570 9448 3571 9449
3574 9448 3575 9449 3578 9449 3578 9450
3607 9453 3610 9431
TIME...MOT...LOC 1640Z 350DEG 19KT 3600 9440Thunderstorm Wind, Washington
- When
- June 22, 10:47 AM CST
- Where
- Washington County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -94.420
Thunderstorm winds estimated at 60 miles an hour blew down numerous large tree limbs and damaged a chicken house.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strikes in Florida, June 22 to 24, 20081 death · 3 injured · $41,000 · 56 kt wind · 5 events
- Hail and Damaging Winds in Massachusetts, June 22, 20081 death · $38,000 · 1 in hail · 9 events
- Hail and Lightning Strike in Indiana, June 22, 2008$1.0 million · 1.75 in hail · 17 events
- Hail in Ohio, June 22, 2008$200,000 · 1.75 in hail · 49 events
- Hail and Damaging Winds in Georgia, June 22, 2008$1.0 million · 1.75 in hail · 8 events
- Hail in West Virginia, June 22, 2008$115,000 · 2 in hail · 45 events
- Tornado and Flash Flood in Michigan, June 22 to 23, 2008$150,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, June 22, 2008$350,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Virginia, June 22, 2008$209,000 · 1 in hail · 15 events
- Hail and Damaging Winds in Virginia, June 22, 2008$15,000 · 1.75 in hail · 64 events
- Lightning Strike in New York, June 22, 2008$200,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 22, 2008$50,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 117712.